Discussions that mention corgard

Heart Disorders board


Yes. But the thought of having more PVC's if I didn't take my beta blocker ( Corgard) scares me more than the fatigue. I hate to tell you this, because everyone is different, but since I have been on the beta blocker, I have also gradually gained weight. It is hard for me to hit a target HR while on this. I am a lot older than you though. 47, and I also have had a hysterectomy that has been a factor to the weight gain. Another story , another day!! Please don't stop your meds without talking to your doc first!!
I take 20 mgs first thing in am. Then as the day goes bye, I take another 20 depending on the severity of the pvc's. I know, I really hate taking anything. But what is the alternative. I started out about 23 yrs. ago in Inderal 80 long acting. I had really really bad colorful dreams on this. I was switched back and forth from Tenormin ( don't know the generic for this one, always took brand name) and Corgard for a couple of yrs. I liked the Tenormin better actually, but it just didn't give the slower heart rate like the Corgard. Some of my extended family don't understand why I amnot up and ready to greet the day every single day like they are. They are all pumped to the gills with caffeine though. A luxury i cannot drink. Basically, I avg. 40 mg.s a day, but 20 am and 20 pm.. Per Cardiologist. :confused:
Quote from mimiof3:
I take 20 mgs first thing in am. Then as the day goes bye, I take another 20 depending on the severity of the pvc's. I know, I really hate taking anything. But what is the alternative. I started out about 23 yrs. ago in Inderal 80 long acting. I had really really bad colorful dreams on this. I was switched back and forth from Tenormin ( don't know the generic for this one, always took brand name) and Corgard for a couple of yrs. I liked the Tenormin better actually, but it just didn't give the slower heart rate like the Corgard. Some of my extended family don't understand why I amnot up and ready to greet the day every single day like they are. They are all pumped to the gills with caffeine though. A luxury i cannot drink. Basically, I avg. 40 mg.s a day, but 20 am and 20 pm.. Per Cardiologist. :confused:


I have been hearing so many names of drugs on here lately that I have never heard of before. I am wondering if I am being prescribed the proper meds ?? I am on propranolol (Inderal) now, and suppose to switch to metoprolol (lopressor/toprol) tonight. Was the vivid dreams the only thing you didn;t like about the Inderal? I have pretty vivid dreams too, but I really enjoy them :) My night (sleep) life is more exciting than my awake life LOL!!
Actually, Ihaven't taken Inderal for over 20 yrs. But, I DO remember having really colorful weird dreams. This may not happen to everyone that takes it. Right now, although I'm on Corgard, I also take a med for depression and have been for 6 1/2 yrs. It makes me have the same thing. i am wired so differently than most I think. My electricical system is super duper sensitive. As I stated before, I feel every single PVC ( Unfortunately) and my Cardiologist as well as Electro doc feel this is so sad .. Ha. They can't believe that I hit the button on the holtor monitors and caught every single episode. Say there was just no way I should have felt some of them. WELL, I DID! It's early morning on May 1st., and I have been thinking all night off and on ( since I never sleep an entire night) that today I will make some life changes for the better. I will eat better and start walking on my treadmill again. Baby steps for me. I will learn that I cannot eat late at night or I will just have to suffer the consequences of Lot Of PVC"S. I need to eat mini meals. I will TRY this. I do know that even if I'm having 10 per minute, if I try to eat , they go wild!! Yes, in answer to my electro telling me that if my PVC's didn't ease up, at some point, my heart would weaken. I fell apart in his office . Thank goodness my hubby was with me. He told me this when I asked him what is the worst thing that could happen to me besides going into V-tach? He is a really good doc., I just decided to end the patient dr. relationship because I felt he was definately not as compasionate as I felt he should. He told me that most of his patients just live their lives and accept it. He also told me that in all his yrs. of practice, he has never had anyone feel every single one like I do. made me feel angry and sad. I think he was tired of dealing with me. I always brought a list of questions, and HE DIDN'T LIKE THAT!! He would say " oh my goodness , you've brought more questions, haven't we gone over everything already more than once?" So, now I don't have an electro doc. BTW My cardiologist , also in Austin, same practice, sent me for the new CT Scan of the heart just to rule out that these were in fact not being caused by some blockage or something structural the echo-stress test didn't pick up. I have a zero calcium score, and 20% soft plaque in two arteries. No narrowing, what so ever. But the plaque is SOFT..and unstable. I know what that means. That it can break off easier than hard plaque and cause a stroke or heart attack. This is what he "gently" told hubby and me.He also said it is completely reversible. The soft plaque. I have been on OMACOR, a newer prescription to help lower cholesterol. It is just really high powered omega 3. Cardiologist sent me to an endroconologist ( am I being passed around like a crazy person??) who did a ton of tests. Like the 24 hr. pee in the bottle test. They tried me on Pravachol, for my cholesterol, and I thought I had turned to stone. i know people that take this med and don't have this reaction, but I couldn't get out of bed by only the second day. My upper spine felt like itwas going to cave in. I ached all over. I wanted this statin drug to work SO BAD! I have terrible tryg. and cholest. #'s . But still not on a statin. Just the Omacor. Truthfully, if I would just get off my rear and stop feeling so sorry for myself,and exercise , just walking etc., this would help lots. I will let you all know my progress. i need prayers from those of you that pray!!! Thanks so much.
mimi,

An aside,

There's no need to dose twice a day with nadolol (Corgard) since it has the longest half life of any drug I've ever taken. It takes 3 days for 1/2 the dose to leave the body so after you've taken it for a week or two you have a high steady state amount in the bloodsteam whether you dose twice a day, once a day or even every OTHER day for that matter.

I recommend another beta-blocker: sotalol.

If you are not taking 500 mg. per day of magnesium, you should be...it is the mineral most responsible for a proper heart rhythm.

BTW,
I get a ruined night's sleep and vivid dreams from both atenolol AND propranolol (after 4 PM with the instant release version) but not with corgard. But in truth I found Corgard and a decent quality of life to be completely mutually exclusive.

Don't forget to ask your doctor about sotalol.
hey Lenin. Thanks for your post. I DO stay exhausted. I have just over the past 20 yrs. gone with the flow. I hate feeling like this. It really isn't as bad as it used to be, or maybe I just don't know what normal is anymore. If I take the entire 40 mgs., I get lightheaded. That's why I asked my cardiologist, and he agreed I could take 20 and 20 at bedtime or when I felt my hr was too high. I feel as though I am in a maze Lenin. I have on avg. 10 pvc's a minute. I am tired, exhausted, and since being on Corgard, gained a lot of weight. I cannot totally attribute the weight gain to Corgard in all fairness. I am depressed as heck also because of the PVC's. I wouldn't know what to do if I had energy. Remember, I am someone that hasn't had caffiene in any form for almost 16 yrs. or longer No chocolate, or even orange juice. Sugar makes my heart tap dance. One would think I was very healthy add thin..ha.. I am making an appt. soon, to go back to St lukes Hospital in Houston to see a really good Cardiologist. I just need an overhaul. I did try topral last may 2005, and it was a disaster for me. I sooo wanted it to work and did a lot of positive thinking . I was all hyped up about it. Well, after the second day, heart rate was so fast upon waking up, ( an I had on a holter monitor) it says I was having SVT. Doc said it was OK to go back on Corgard. I actually went back on it myself, then called. Mercy... what are we all to do??? Thanks so much for your good posts. Mimi in Texas
I wil ask him about the beta blocker you mentioned. Is it new? Corfard is an older beta blocker. Do you think my heart is just used to it and that's why I had a hard time adjusting to the topral I so wanted to take. I hear that is truly the beta blocker of choice these days. I actually was on a calcium channel blocker about 6 yrs. ago. Coveret I think is what it was. Yes, Verapimil. It did actually help the pvc's, but blood pressure was 90/40 and talk about feeling lethargic! If Corgard is in my system THAT lo0ng, as you say, then maybe that's why my docs always tell me it can be dangerous drug. I have beenon it , as I stated over 20 yrs. with the exception of the 6 mo. on verapamil.
Sotalol is a relatively new beta-blocker that is used almost exclusively for rhythm problems rather than hypertension. It's expensive.

I think it's worth a try for you. If it doesn't work you can always go back on corgard, atenolol or propranolol.